Alert archive / Michigan / Flash Flood Warnings in 2020

Flash Flood Warning 1, NWS Gaylord, MI

May 18, 2020Gladwin County, Michigan

NWS Gaylord, MI issued this flash flood warning at May 18, 2020, 12:16 PM EDT for Gladwin County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2020, 12:16 PM EDT (16:16 UTC)
Expired
May 18, 2020, 6:15 PM EDT
In force
6 hr
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
None

County Gladwin County, MI

The radar

The NCL Michigan radar (KAPX), 119 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2020-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2020-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WGUS53 KAPX 181616
FFWAPX
MIC051-182215-
/O.NEW.KAPX.FF.W.0001.200518T1616Z-200518T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gaylord MI
1216 PM EDT Mon May 18 2020

The National Weather Service in Gaylord has issued a

* Flash Flood Warning for...
  Southeastern Gladwin County in northern Michigan...

* Until 615 PM EDT Monday.

* At 1211 PM EDT, emergency management reported a release of 
  excessive water from the Smallwood Dam. This will likely result in 
  a rapid increase of water levels on the Tittabawassee River

  HAZARD...Flash flooding caused by excessive water release.

  SOURCE...Emergency management.

  IMPACT...Flooding along the Tittabawasseee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 4395 8433 4395 8425 4383 8431 4383 8436
      4381 8437 4381 8441 4382 8441

FLASH FLOOD...OBSERVED

$$

MSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at May 18, 10:43 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 18, 10:43 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1043 AM EDT Mon May 18 2020

.UPDATE...
Issued at 1036 AM EDT Mon May 18 2020

Widespread rain, at times moderate to heavy, continues to
pinwheel north across much of northern lower Michigan this
morning. Heaviest rain has now mostly centered south of M-72,
where widespread reports of over an inch has fallen since just 6
am this morning. This general idea should continue for the
remainder of the day as low pressure only slow advances south
across central Illinois. Bands of heavier rain will still produce
rainfall rates up to and over a quarter inch per hour at times,
once again especially south of M-72. Another inch or so of rain is
possible in those areas, with amounts steadily tapering off as
one goes north. Deep layer dry easterly flow looks to continue to
keep much of eastern upper dry through this event. All flood
watches and river flood warnings will remain.

&&

.NEAR TERM...(Today through Tonight)
Issued at 606 AM EDT Mon May 18 2020

Impactful weather: Additional high rainfall totals through tonight,
with an ongoing potential for lowland and river flooding. Various
areas of lakeshore flooding from gusty easterly winds and high Lake
levels.

Pattern synopsis and forecast:

An upper level closed low was spinning at the IA/IL border early
this morning, with an associated sfc low pressure over nrn IL/srn
Lake Michigan. Deep moisture with PWATs of 1.25" to 1.50" has been
advected in over nrn Michigan, while low to mid level theta-e
advection, diminishing FGEN, DPVA and pockets of upper divergence
were focused over all of lower Michigan. The resultant pretty
impressive deep layer -divQ and moisture has continued to result in
widespread light to moderate rain. Generally, 1-2" of rain has
already fallen across nrn lower Michigan, with little to none across
eastern upper due a drier easterly low level flow feeding into
there.

The upper level and sfc low pressure will slowly drift SE through
tonight, reaching the Ohio river valley by daybreak Tuesday. Nrn
Michigan will continue to see deep moisture overhead, while several
waves wrap around the upper low and into the area. The forcing from
the theta-e advection, FGEN and upper jet support weaken with time
as it follows the storm system further SE and away from the region.
Thus, our heaviest rainfall is ongoing, and will continue through
today/early this evening, before forecast amounts overnight tonight
are much lighter, and chances for rain start falling off. With the
impressive deep layer -divQ and moisture, nrn lower Michigan is
looking at around a half inch toward the bridge through this
evening, with as much as 2-3 inches south and east of a line from
Houghton Lake to Ossineke. That would likely be the most favorable
place for lowland flooding. Not much information to be had
overnight, so day shift can probably make some phone calls to see if
the rain is causing any significant problems. Will ride the watch
still.

One clue as to maybe a little more confidence that lowland flooding
could end up causing problems, is the latest river forcast for the
Rifle river at Sterling which is expected to rise a little over 3
feet of flood stage, per latest NCRFC river forecast. At the very
least, there will be significant rises on most all nrn lower
rivers and streams.

Highs today will be in the low to mid 50s for nrn lower due to the
thick clouds and rain. Eastern upper under thicker mid and upper
clouds will be able to climb into the upper 50s and lower 60s. Lows
tonight will largely be 45F to 50F.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 606 AM EDT Mon May 18 2020

...The End of the Rain, and a Drying Period...

High Impact Weather Potential...Minimal

Pattern Synopsis/Forecast and possible outcomes...

Tuesday, as the sfc low (and the 500 mb low moves toward the south,
the sfc high to hold position just east of James Bay in Quebec,
pushing low level dry air into the forecast area. As a result, the
QPF begins to diminish pretty quickly. Aloft there is a fair amount
of of dry air as the 500 mb compensating ridge begins to build into
the region from the west and north (one of the reasons that the 500
mb moves south). The SREF is the only model that shows some chances
for rain Tuesday afternoon in NE Lower. However, considering the
amount of dry air and the proximity of the ridges and the drift of
the lows, will dry things out for the afternoon. Tuesday night, the
ridging, both sfc and 500 mb continues, and the dry air really moves
into the region and produces the next several dry days. Wednesday,
as the high moves into New England, there is a little question if
the dry air continues into the region. While the precipitation stays
out of the state, clouds could be on the increase. The GFS is much
more moisture as the SE flow looks to be pushing moisture in from
the remnants of Arthur, while the ECMWF has a much stronger area of
dry air that gets into N Lower, keeping the clouds to the south.
Which scenario sets up what happens in the beginning of the
extended.

.LONG TERM...(Wednesday night through Sunday)
Issued at 606 AM EDT Mon May 18 2020

High Impact Weather Potential...Minimal.

Extended (Thursday through Sunday)...Thursday, the dry air on the
ECMWF and the CMC continues the dry period into Thursday and Friday.
However, the GFS with the extra moisture, also brings the 500 mb low
farther north, which brings the chance of rain back north. The
consensus solution has trended with the CMC/ECMWF idea, so will
continue the dry forecast. The only time that the ECMWF/CMC has rain
is on Saturday, which the GFS has as well. Sunday, looks to be dry
as we get caught between systems and the models begin to show the
next front that will move through the Upper Great Lakes probably
Sunday night/Monday morning. The models have different versions of
front moving through, The GFS has a more solid line, while the ECMWF
and the tail end of the CMC show a broken line.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 606 AM EDT Mon May 18 2020

A low pressure system over northern IL will slowly drop SE into the
Ohio river valley through Tuesday. This system will bring periods of
rain over this time, as well as gusty easterly winds. Despite the
gusty easterly winds, LLWS will be common at all airports for the
TAF period. IFR/MVFR CIGS will impact all airports, with maybe some
improvement at times to low end VFR at PLN tonight. VSBYS will fall
to MVFR at times in the heavier rain, possibly briefly IFR.

&&

.MARINE...
Issued at 606 AM EDT Mon May 18 2020

A low pressure system over northern IL will slowly drop SE into the
Ohio river valley through Tuesday. This system will bring periods of
rain over Lakes Huron and Michigan over this time, as well as gusty
advisory and gale force easterly winds for all nearshore waters
except Whitefish Bay. The gale force winds however, expected to end
by this evening. Drier weather and weakening winds are expected
Tuesday night, as higher pressure moves into the region.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH through this evening for MIZ020>036-041-042.
     LAKESHORE FLOOD WARNING until 8 PM EDT this evening for MIZ024-
     030-036-042.
     LAKESHORE FLOOD ADVISORY until 8 PM EDT this evening for MIZ017-
     018-098.
LH...GALE WARNING until 8 PM EDT this evening for LHZ348-349.
     SMALL CRAFT ADVISORY until 7 PM EDT Tuesday for LHZ345>347.
LM...SMALL CRAFT ADVISORY until 7 PM EDT Tuesday for LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LSZ322.
&&

UPDATE...MB
NEAR TERM...SMD
SHORT TERM...JL
LONG TERM...JL
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, May 18, 10:44 AM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1044 AM EDT Mon May 18 2020

MIZ016>018-020>036-041-042-086>088-095>099-191200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1044 AM EDT Mon May 18 2020

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Through tonight.

Widespread rain across northern lower Michigan will continue to
result in heavy rainfall totals, especially along and south of
M-72 through this evening. Please see the latest flood watch for
additional details.

Persistent and gusty easterly winds will likely result in
continued lakeshore flooding along much of the northeast lower
coastline through this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-191200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1044 AM EDT Mon May 18 2020

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Through tonight.

Gale force winds are expected into this evening on portions of
the Lake Huron nearshore waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, May 18, 8:45 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
845 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 N MIO                 44.68N 84.13W
05/18/2020  M1.02 INCH       OSCODA             MI   MESONET

            MESONET STATION MMOM4 MIO.

0810 AM     HEAVY RAIN       1 WSW IRONTON           45.26N 85.22W
05/18/2020  M1.02 INCH       CHARLEVOIX         MI   MESONET

            MESONET STATION DW7501 CHARLEVOIX.

0610 AM     HEAVY RAIN       2 SSE ROSCOMMON         44.47N 84.57W
05/18/2020  M1.05 INCH       ROSCOMMON          MI   MESONET

            MESONET STATION RSCM4 ROSCOMMON.

1205 AM     HEAVY RAIN       2 NNW EAST JORDAN       45.19N 85.15W
05/18/2020  M1.05 INCH       CHARLEVOIX         MI   MESONET

            MESONET STATION CW2615 EAST JORDAN.

0808 AM     HEAVY RAIN       3 ESE FAIRVIEW          44.70N 84.00W
05/18/2020  M1.08 INCH       OSCODA             MI   MESONET

            MESONET STATION FW1365 FAIRVIEW.

0708 AM     HEAVY RAIN       1 E CLEAR LAKE STATE PA 45.15N 84.19W
05/18/2020  M1.15 INCH       MONTMORENCY        MI   MESONET

            MESONET STATION ATAM4 ATLANTA.

0612 AM     HEAVY RAIN       3 SSW HARTWICK PINES ST 44.72N 84.71W
05/18/2020  M1.16 INCH       CRAWFORD           MI   MESONET

            MESONET STATION GYGM4 GRAYLING.

0755 AM     HEAVY RAIN       1 SW WURTSMITH AIRFIELD 44.45N 83.40W
05/18/2020  M1.17 INCH       IOSCO              MI   AWOS

            AWOS STATION KOSC OSCODA - WURTSMITH AFB.

0800 AM     HEAVY RAIN       1 NNE OSSINEKE          44.92N 83.43W
05/18/2020  M1.20 INCH       ALPENA             MI   COCORAHS

            COCORAHS STATION MI-AP-2 OSSINEKE 1.0 NNE.

0600 AM     HEAVY RAIN       LOVELLS                 44.80N 84.46W
05/18/2020  M1.27 INCH       CRAWFORD           MI   COCORAHS

            COCORAHS STATION MI-CF-9 GRAYLING 15.8 NE.

0700 AM     HEAVY RAIN       1 NNW WELLSTON          44.23N 85.96W
05/18/2020  M1.33 INCH       MANISTEE           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WLNM4 WELLSTON 1 N.

0800 AM     HEAVY RAIN       1 SSW MANISTEE          44.23N 86.34W
05/18/2020  M1.34 INCH       MANISTEE           MI   MESONET

            MESONET STATION DW9113 MANISTEE.

0800 AM     HEAVY RAIN       2 W LEWISTON            44.88N 84.37W
05/18/2020  M1.36 INCH       MONTMORENCY        MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LEWM4 LEWISTON 3 W.

0800 AM     HEAVY RAIN       4 WNW WELLSTON          44.23N 86.04W
05/18/2020  M1.38 INCH       MANISTEE           MI   COCORAHS

            COCORAHS STATION MI-MN-6 WELLSTON 3.9 WNW.

0758 AM     HEAVY RAIN       2 NNW GRAYLING          44.68N 84.73W
05/18/2020  M1.41 INCH       CRAWFORD           MI   AWOS

            AWOS STATION KGOV GRAYLING - ARMY AIRFIELD.

0810 AM     HEAVY RAIN       MANCELONA               44.90N 85.07W
05/18/2020  M1.42 INCH       ANTRIM             MI   MESONET

            MESONET STATION DW3512.

0700 AM     HEAVY RAIN       2 NNW ONEKAMA           44.39N 86.22W
05/18/2020  M1.43 INCH       MANISTEE           MI   COCORAHS

            COCORAHS STATION MI-MN-7 ONEKAMA 1.8 NNW.

0803 AM     HEAVY RAIN       1 SW EASTLAKE           44.24N 86.31W
05/18/2020  M1.44 INCH       MANISTEE           MI   MESONET

            MESONET STATION FW5411 MANISTEE.

0753 AM     HEAVY RAIN       1 ESE ROSCOMMON COUNTY  44.35N 84.67W
05/18/2020  M1.47 INCH       ROSCOMMON          MI   ASOS

            ASOS STATION KHTL HOUGHTON LAKE - ROSCOMMON
            COUNTY AIRPORT.

0700 AM     HEAVY RAIN       1 NW FIFE LAKE          44.58N 85.37W
05/18/2020  M1.52 INCH       GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION FLAM4 FIFE LAKE 2
            WNW.

0700 AM     HEAVY RAIN       1 S GLADWIN             43.98N 84.49W
05/18/2020  M1.60 INCH       GLADWIN            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLAM4 GLADWIN.

0730 AM     HEAVY RAIN       3 S CADILLAC            44.21N 85.41W
05/18/2020  M1.61 INCH       WEXFORD            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION CDLM4 CADILLAC 9AND10
            NEWS.

0801 AM     HEAVY RAIN       SUTTONS BAY             44.98N 85.65W
05/18/2020  M1.65 INCH       LEELANAU           MI   MESONET

            MESONET STATION FW1418 SUTTONS BAY.

0708 AM     HEAVY RAIN       4 S EMPIRE              44.76N 86.06W
05/18/2020  M1.66 INCH       BENZIE             MI   MESONET

            MESONET STATION SBDM4 BEAR.

0500 AM     HEAVY RAIN       1 NW WATERS             44.91N 84.72W
05/18/2020  M1.68 INCH       OTSEGO             MI   MESONET

            MESONET STATION GLRM4 1.3 NW WATERS.

0553 AM     HEAVY RAIN       1 SSW GAYLORD           45.02N 84.68W
05/18/2020  M1.69 INCH       OTSEGO             MI   ASOS

            ASOS STATION KGLR GAYLORD - OTSEGO COUNTY
            AIRPORT.

0645 AM     HEAVY RAIN       3 ENE KINGSLEY          44.60N 85.48W
05/18/2020  M1.71 INCH       GRAND TRAVERSE     MI   COCORAHS

            COCORAHS STATION MI-GT-21 KINGSLEY 2.7 ENE.

0802 AM     HEAVY RAIN       4 S SID TOWN            44.38N 83.60W
05/18/2020  M1.72 INCH       IOSCO              MI   MESONET

            MESONET STATION SCKM4 SILVER CREEK.

0700 AM     HEAVY RAIN       4 WSW BATES             44.73N 85.51W
05/18/2020  M1.78 INCH       GRAND TRAVERSE     MI   COCORAHS

            COCORAHS STATION MI-GT-25 TRAVERSE CITY 4.7
            ESE.

0700 AM     HEAVY RAIN       4 WSW BATES             44.75N 85.52W
05/18/2020  M1.79 INCH       GRAND TRAVERSE     MI   COCORAHS

            COCORAHS STATION MI-GT-1 TRAVERSE CITY 4.1
            E.

0805 AM     HEAVY RAIN       3 SSE GAYLORD           44.99N 84.66W
05/18/2020  M1.83 INCH       OTSEGO             MI   MESONET

            MESONET STATION DW3024 CASTLEWOOD DR;
            GAYLORD.

0755 AM     HEAVY RAIN       3 SE WEST BRANCH        44.25N 84.18W
05/18/2020  M1.85 INCH       OGEMAW             MI   AWOS

            AWOS STATION KY31 WEST BRANCH.

0700 AM     HEAVY RAIN       2 NNE OTSEGO LAKE STATE 44.96N 84.68W
05/18/2020  M1.87 INCH       OTSEGO             MI   COCORAHS

            COCORAHS STATION MI-OT-17 GAYLORD 4.1 S.

0753 AM     HEAVY RAIN       2 SE TRAVERSE CITY      44.73N 85.57W
05/18/2020  M1.87 INCH       GRAND TRAVERSE     MI   ASOS

            ASOS STATION KTVC TRAVERSE CITY - CHERRY
            CAPITAL AIRPORT.

0800 AM     HEAVY RAIN       1 NW WATERS             44.91N 84.72W
05/18/2020  M1.89 INCH       OTSEGO             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION APXM4 GAYLORD 9 SSW.

0700 AM     HEAVY RAIN       4 NNE LUCAS             44.27N 85.26W
05/18/2020  M1.97 INCH       MISSAUKEE          MI   COCORAHS

            COCORAHS STATION MI-MK-1 LAKE CITY 5.0 SSW.

0600 AM     HEAVY RAIN       2 WNW TRAVERSE CITY     44.76N 85.64W
05/18/2020  M1.97 INCH       GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TCMM4 TRAVERSE CITY
            MUNSON.

0801 AM     HEAVY RAIN       1 NNW ALGER             44.13N 84.12W
05/18/2020  M1.97 INCH       ARENAC             MI   MESONET

            MESONET STATION AGRM4 ALGER.

0806 AM     HEAVY RAIN       1 NNW WELLSTON          44.23N 85.96W
05/18/2020  M2.02 INCH       MANISTEE           MI   MESONET

            MESONET STATION EW0269 WELLSTON.

0800 AM     HEAVY RAIN       5 ENE ARCADIA           44.53N 86.13W
05/18/2020  M2.30 INCH       BENZIE             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BEUM4 BEULAH 7 SSW.

0744 AM     HEAVY RAIN       2 NW MAPLE CITY         44.87N 85.88W
05/18/2020  M2.51 INCH       LEELANAU           MI   PUBLIC

0730 AM     HEAVY RAIN       3 W OMENA               45.06N 85.65W
05/18/2020  M2.56 INCH       LEELANAU           MI   COCORAHS

            COCORAHS STATION MI-LL-1 NORTHPORT 5.0 SSW.

0721 AM     HEAVY RAIN       EAST TAWAS              44.28N 83.48W
05/18/2020  M2.97 INCH       IOSCO              MI   MESONET

            MESONET STATION CW9703 EAST TAWAS.

&&
Local storm report, May 18, 10:13 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1013 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       EAST TAWAS              44.28N 83.48W
05/18/2020  M3.59 INCH       IOSCO              MI   MESONET

            MESONET STATION CW9703 EAST TAWAS.

0955 AM     HEAVY RAIN       1 NNW WELLSTON          44.23N 85.96W
05/18/2020  M2.80 INCH       MANISTEE           MI   MESONET

            MESONET STATION EW0269 WELLSTON.

0800 AM     HEAVY RAIN       1 NE BINGHAM            44.88N 85.68W
05/18/2020  M2.48 INCH       LEELANAU           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION NWFM4 NW MICHIGAN
            RESEARCH FARM.

0800 AM     HEAVY RAIN       HOUGHTON LAKE           44.30N 84.76W
05/18/2020  M2.46 INCH       ROSCOMMON          MI   COCORAHS

            COCORAHS STATION MI-RS-3 HOUGHTON LAKE 0.7
            SSE.

0900 AM     HEAVY RAIN       5 S BENZONIA            44.54N 86.11W
05/18/2020  M2.38 INCH       BENZIE             MI   COCORAHS

            COCORAHS STATION MI-BZ-1 BENZONIA 5.3 S.

0800 AM     HEAVY RAIN       3 SW OMER               44.01N 83.90W
05/18/2020  M2.31 INCH       ARENAC             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION STAM4 STANDISH 4 NE.

0800 AM     HEAVY RAIN       1 W EAST TAWAS          44.28N 83.50W
05/18/2020  M2.14 INCH       IOSCO              MI   COCORAHS

            COCORAHS STATION MI-IC-3 EAST TAWAS 0.8 WSW.

0800 AM     HEAVY RAIN       1 S LAKE CITY           44.31N 85.20W
05/18/2020  M2.13 INCH       MISSAUKEE          MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LKCM4 LAKE CITY EXP
            FARM.

0800 AM     HEAVY RAIN       2 SSW WEST BRANCH       44.25N 84.25W
05/18/2020  M2.10 INCH       OGEMAW             MI   COCORAHS

            COCORAHS STATION MI-OG-6 WEST BRANCH 2.1
            SSW.

0853 AM     HEAVY RAIN       2 SE TRAVERSE CITY      44.73N 85.57W
05/18/2020  M1.96 INCH       GRAND TRAVERSE     MI   ASOS

            ASOS STATION KTVC TRAVERSE CITY - CHERRY
            CAPITAL AIRPORT.

0846 AM     HEAVY RAIN       EAST JORDAN             45.15N 85.13W
05/18/2020  M1.82 INCH       CHARLEVOIX         MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION EJDM4 EAST JORDAN.

0935 AM     HEAVY RAIN       3 SE WEST BRANCH        44.25N 84.18W
05/18/2020  M1.79 INCH       OGEMAW             MI   AWOS

            AWOS STATION KY31 WEST BRANCH.

0830 AM     HEAVY RAIN       2 NNW EAST JORDAN       45.19N 85.15W
05/18/2020  M1.78 INCH       CHARLEVOIX         MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION EJNM4 EAST JORDAN 2
            NW.

0800 AM     HEAVY RAIN       3 SSE GAYLORD           44.99N 84.66W
05/18/2020  M1.77 INCH       OTSEGO             MI   COCORAHS

            COCORAHS STATION MI-OT-16 GAYLORD 2.2 SSE.

0946 AM     HEAVY RAIN       1 SW EASTLAKE           44.24N 86.31W
05/18/2020  M1.77 INCH       MANISTEE           MI   MESONET

            MESONET STATION FW5411 MANISTEE.

0808 AM     HEAVY RAIN       4 S EMPIRE              44.76N 86.06W
05/18/2020  M1.76 INCH       BENZIE             MI   MESONET

            MESONET STATION SBDM4 BEAR.

0800 AM     HEAVY RAIN       5 SSW HALE              44.31N 83.84W
05/18/2020  M1.75 INCH       IOSCO              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION HLMM4 HALE 5 SSW #2.

0800 AM     HEAVY RAIN       3 N WELLSTON            44.26N 85.94W
05/18/2020  M1.68 INCH       MANISTEE           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WELM4 WELLSTON TIPPY
            DAM.

0946 AM     HEAVY RAIN       SUTTONS BAY             44.98N 85.65W
05/18/2020  M1.66 INCH       LEELANAU           MI   MESONET

            MESONET STATION FW1418 SUTTONS BAY.

0853 AM     HEAVY RAIN       1 ESE ROSCOMMON COUNTY  44.35N 84.67W
05/18/2020  M1.64 INCH       ROSCOMMON          MI   ASOS

            ASOS STATION KHTL HOUGHTON LAKE - ROSCOMMON
            COUNTY AIRPORT.

0800 AM     HEAVY RAIN       1 ESE MANCELONA         44.90N 85.05W
05/18/2020  M1.50 INCH       ANTRIM             MI   COCORAHS

            COCORAHS STATION MI-AT-6 MANCELONA 0.5 ESE.

0800 AM     HEAVY RAIN       GAYLORD                 45.03N 84.68W
05/18/2020  M1.47 INCH       OTSEGO             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GAYM4 GAYLORD.

&&
Local storm report, May 18, 10:25 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1025 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     HEAVY RAIN       2 NNW GRAYLING          44.68N 84.73W
05/18/2020  M1.48 INCH       CRAWFORD           MI   AWOS

            AWOS STATION KGOV GRAYLING - ARMY AIRFIELD.

0935 AM     HEAVY RAIN       1 SW WURTSMITH AIRFIELD 44.45N 83.40W
05/18/2020  M1.27 INCH       IOSCO              MI   AWOS

            AWOS STATION KOSC OSCODA - WURTSMITH AFB.

0808 AM     HEAVY RAIN       1 E CLEAR LAKE STATE PA 45.15N 84.19W
05/18/2020  M1.23 INCH       MONTMORENCY        MI   MESONET

            MESONET STATION ATAM4 ATLANTA.

0946 AM     HEAVY RAIN       2 SSW ALPENA            45.05N 83.45W
05/18/2020  M1.18 INCH       ALPENA             MI   MESONET

            MESONET STATION DW7174 ALPENA.

0953 AM     HEAVY RAIN       3 ESE FAIRVIEW          44.70N 84.00W
05/18/2020  M1.17 INCH       OSCODA             MI   MESONET

            MESONET STATION FW1365 FAIRVIEW.

0946 AM     HEAVY RAIN       2 NE LUZERNE            44.64N 84.24W
05/18/2020  M1.10 INCH       OSCODA             MI   MESONET

            MESONET STATION FW1723 LUZERNE.

0902 AM     HEAVY RAIN       6 S CATHRO              45.07N 83.57W
05/18/2020  M1.10 INCH       ALPENA             MI   ASOS

            ASOS STATION KAPN ALPENA - PHELPS COLLINS
            FIELD.

0830 AM     HEAVY RAIN       1 SSE MIO               44.65N 84.12W
05/18/2020  M1.08 INCH       OSCODA             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MYOM4 MIO WWTP.

0813 AM     HEAVY RAIN       3 ESE FAIRVIEW          44.70N 84.00W
05/18/2020  M1.08 INCH       OSCODA             MI   MESONET

            MESONET STATION FW1365 FAIRVIEW.

&&
Local storm report, May 18, 11:11 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1111 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       AU GRES                 44.04N 83.69W
05/18/2020  E3.50 INCH       ARENAC             MI   PUBLIC

0900 AM     HEAVY RAIN       LAKE ANN                44.73N 85.84W
05/18/2020  M2.42 INCH       BENZIE             MI   PUBLIC

0900 AM     HEAVY RAIN       11 N LAKE CITY          44.49N 85.21W
05/18/2020  M1.91 INCH       MISSAUKEE          MI   TRAINED SPOTTER

0900 AM     HEAVY RAIN       HIGGINS LAKE            44.46N 84.73W
05/18/2020  M1.55 INCH       ROSCOMMON          MI   TRAINED SPOTTER

&&
Local storm report, May 18, 11:27 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1127 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     NON-TSTM WND GST MANCELONA               44.90N 85.07W
05/18/2020  M42 MPH          ANTRIM             MI   MESONET

            MESONET STATION DW3512 MANCELONA.

&&

FEF

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:50 PM EDTRiver Flood WarningAPXArenac5 days
May 17, 9:50 PM EDTRiver Flood WarningAPXWexford3 days
May 18, 1:25 PM EDTAreal Flood WarningAPXArenac, Gladwin, Manistee, Missaukee, Roscommon, Wexford24 hr
May 18, 3:11 PM EDTFlash Flood WarningAPXGladwin30 hr
May 18, 3:39 PM EDTAreal Flood WarningAPXIosco, Ogemaw21 hr
May 18, 4:06 PM EDTLakeshore Flood AdvisoryAPXAlcona, Alpena, Arenac, Iosco19 hr
May 18, 4:50 PM EDTRiver Flood WarningAPXGladwin47 hr

Nearby

Flash Flood Warnings in Michigan, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.